Jump to content
Important Survey - Please Participate ×

Jumping today, but feel like crap and worried about prolonged withdrawal.


[Do...]

Recommended Posts

Yesterday was my last dose of Klonopin.  I have been having pretty bad symptoms, but with many windows.  Today, I have been short of breath all day, and I keep hyperventilating.  I don't know what is causing it, since the medicine isn't out of my system yet.  (The first dose I miss will be the one I would take around midnight).  I'm scared, but I can't hold off any longer if I want to keep my job.  Also, my psychologist told me the beginning of September that I should cut the pill to .5 mg for two weeks, then to .25 for two weeks, and then I would be fine and have no further side effects.  (She wouldn't let me taper off by .25 per month as I asked, said that was ridiculous and there was no need to go that slow). I'm terrified.  I can't just keep tapering and prolonging the symptoms, but I don't want them to end up lasting months longer because I cut too fast.  If I can deal with the side effects, do you think jumping now would cause prolonged withdrawal symptoms?
Link to comment
Share on other sites

When you taper so quickly you risk protracted withdrawal.  My advice would be to reinstate and hold at your previous dose or higher since you went down quickly, and do a slow taper from there. I know you don't want to take it anymore but you want to keep your job.  I just reinstated and finished a slow taper and I'm here to tell you it's worth the wait. I CT'd and it was was pure unmitigated hell.  You could risk it and stay off but you're entering the Wild Wild West. Good luck!
Link to comment
Share on other sites

Hi Dolphin,

 

I'm sorry you're in such distress. I wish I could answer your question, as we'd all like to know, but I can't. No one can. This journey is so individual, though we are all share common symptoms.

 

Protracted withdrawal is someone who is still symptomatic after 18 months. That is a long time away and not something that you need to worry about right now...one day at a time. No one can tell you how long YOUR withdrawal will take, regardless of you Cold Tirkey, fast taper, slow taper or micro taper. There is no evidence that a quick taper causes protracted withdrawal (longer than 18 months), however, most members find it a little tougher to tolerate in terms of severity of symptoms.

 

Each person heals differently, and at their own rate. Some days will be harder than others so finding distraction and coping skills is important.

 

I'm sorry your psychologist isn't up-to-date on all the literature about benzodiazepines. It is helpful when you feel supported.

 

Feel better,

Kiddo

Link to comment
Share on other sites

you might have a hard landing at 0.25. i would liquid taper from now on.

I started liquid at 0.125 and arrived at 0.09 with 0.01 or 0.005 per day. approx 9-18 days to go! plan to jump at 0.005

Link to comment
Share on other sites

I went from .75 to half of that in 4 months and I was in utter hell, symptoms crept up on me on a hold over the course of 6 weeks. Sorry to say you might not even have a taste of what's to come, but also happy to say you can easily reinstate to .25 or something and hold there for maybe 2-4 weeks and see how you feel, perhaps reduce it a few more times from there, holding for 2-4 weeks each time, and finally jumping. You'd be doing no harm, making your life easier, and healing along the way :)
Link to comment
Share on other sites

I went from .75 to half of that in 4 months, and I was only on for a year and a half, and I was in utter hell, symptoms crept up on me on a hold over the course of 6 weeks. Sorry to say you might not even have a taste of what's to come, but also happy to say you can easily reinstate to .25 or something and hold there for maybe 2-4 weeks and see how you feel, perhaps reduce it a few more times from there, holding for 2-4 weeks each time, and finally jumping. You'd be doing no harm, making your life easier, and healing along the way :)

Link to comment
Share on other sites

So I jumped!  Had a hard time Friday morning, and was panicky and short of breath quite a bit in the evening, but I'm doing OK today, just feeling a little overwhelmed.  I think I meant to saw Post Acute Withdrawal, not Protracted.  Is PAW after the acute, but still having major symptoms?
Link to comment
Share on other sites

×
×
  • Create New...